MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX EMBOLIZATION DEVICE; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX EMBOLIZATION DEVICE; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-425-20
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 09/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned for analysis as the device was implanted.Thrombus formation is a known inherent risk of endovascular procedure and is documented in our device¿s instruction for use (ifu).Based on the reported information, there is no evidence suggesting that the device was defective, but rather a procedure and patient condition related event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that there was total occlusion inside the pipeline after it was implanted.It was reported that there was no malfunction of the pipeline.The patient was undergoing embolization treatment of an unruptured saccular aneurysm.The patient was on dual antiplatelet therapy.Ancillary devices: target xl360 soft coils (9x30, 8x30, 8x30).
 
Event or Problem Description
Medtronic received information that there was total occlusion inside the pipeline after it was implanted.It was reported that there was no malfunction of the pipeline.The pipeline was successfully implanted in the patient.The cause was unknown of occlusion (after implantation, there was no problem in taking medication, thus it was unknown that what was the cause).There was not in-stent stenosis.Though it developed acute thrombus occlusion, currently collecting therapy was performed and the patient had a good clinical course.The patient was undergoing embolization treatment of a giant unruptured saccular aortic aneurysm measuring 15-20cm.The distal and proximal landing zone around c3 of the internal carotid artery.3 months after treatment, there was thrombus occlusion.The patient was on dual antiplatelet therapy.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX EMBOLIZATION DEVICE
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9164075
Report Number2029214-2019-00995
Device Sequence Number1848910
Product Code OUT
UDI-Device Identifier00836462015487
UDI-Public00836462015487
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPED-425-20
Device Catalogue NumberPED-425-20
Device Lot NumberA489377
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/18/2019
Supplement Date Received by Manufacturer10/07/2019
Initial Report FDA Received Date10/07/2019
Supplement Report FDA Received Date10/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1